Alert archive / California / Wind Advisories in 2006

Wind Advisory 16, NWS Sacramento, CA

November 22, 2006

NWS Sacramento, CA issued this wind advisory at Nov 22, 2006, 12:06 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2006, 12:06 PM PST (20:06 UTC)
Expired
Nov 22, 2006, 10:45 PM PST
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 222006
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1206 PM PST WED NOV 22 2006

CAZ014-230800-
/O.NEW.KSTO.WI.Y.0016.061122T2006Z-061123T0800Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
1206 PM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG COLD FRONT IS CAUSING VERY GUSTY WINDS ACROSS THE AREA
THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40
MPH ARE OCCURRING AT BURNEY. WINDS ARE LIKELY HIGHER EAST OF
HIGHWAY 89...ALONG HIGHWAY 299 NORTHEAST OF BURNEY. 

WINDS CONTINUE TO INCREASE AS THE FRONT APPROACHES. OCCASIONAL
GUSTS OVER 50 MPH...WITH AREAS OF BLOWING DUST...ARE POSSIBLE
LATER THIS AFTERNOON AND THIS EVENING. USE CAUTION WHEN DRIVING AS
TRAFFIC FLOW WILL BE HEAVIER THAN USUAL THIS THANKSGIVING EVE.
WINDS WILL SUBSIDE LATE TONIGHT AS SHOWERS MOVE INTO THE AREA.  

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SG
2 follow-up statements
000 
WWUS76 KSTO 222254
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
254 PM PST WED NOV 22 2006

CAZ013-015-230800-
/O.EXA.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-
254 PM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG COLD FRONT IS CAUSING GUSTY WINDS ACROSS THE REGION THIS
AFTERNOON. AT 230 PM...WIND GUSTS TO 37 MPH WERE OBSERVED AT RED
BLUFF...AND GUSTS TO 35 MPH WERE OBSERVED AT REDDING. SOUTH TO
SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT...WHICH IS
EXPECTED TO BRING SHOWERS BY AROUND MIDNIGHT TONIGHT. WINDS WILL
DECREASE BEHIND THE COLD FRONT.  

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ014-230800-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
254 PM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG COLD FRONT IS CAUSING VERY GUSTY WINDS ACROSS THE AREA
THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER
40 MPH ARE OCCURRING AT BURNEY. WINDS ARE LIKELY HIGHER EAST OF
HIGHWAY 89...ALONG HIGHWAY 299 NORTHEAST OF BURNEY.

WINDS CONTINUE TO INCREASE AS THE FRONT APPROACHES. OCCASIONAL
GUSTS OVER 50 MPH...WITH AREAS OF BLOWING DUST...ARE POSSIBLE
LATER THIS AFTERNOON AND THIS EVENING. USE CAUTION WHEN DRIVING
AS TRAFFIC FLOW WILL BE HEAVIER THAN USUAL THIS THANKSGIVING EVE.
WINDS WILL SUBSIDE LATE TONIGHT AS SHOWERS MOVE INTO THE AREA.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 230645
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1045 PM PST WED NOV 22 2006

CAZ013>015-230745-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
1045 PM PST WED NOV 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SHASTA COUNTY MOUNTAINS AND THE NORTHERN
SACRAMENTO VALLEY. 

AFTER COLD FRONTAL PASSAGE THIS EVENING...STRONG SOUTHERLY WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA IN THE NORTHERN SACRAMENTO
VALLEY AND OVER THE MOUNTAINS OF SHASTA COUNTY. AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVING OVER THE AREA WILL CAUSE LOCALLY GUSTY
WESTERLY WINDS FROM 20 TO 35 MPH OVER THE HIGHER TERRAIN OVERNIGHT.

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 9:20 AM PST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 22, 9:20 AM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 AM PST WED NOV 22 2006

.DISCUSSION...
WEAK RIDGING IS IN PLACE OVER CENTRAL CAL BETWEEN LOW PRESSURE
SYSTEMS...LIGHT WINDS HAVE ALLOWED AREAS OF FOG TO FORM IN THE
CENTRAL VALLEY THIS MORNING WITH PATCHY DENSE FOG IN THE SRN SAC
VLY. SOME LIGHT PRECIP NOW SHOWING UP ON THE NORTH COAST AHEAD OF
THE OFFSHORE SYSTEM BUT MORE SIGNIFICANT PRECIP NOT EXPECTED UNTIL
LATER THIS EVENING AS SURFACE FRONT DEVELOPS AND PUSHES THROUGH THE
AREA.

TONIGHT AND INTO THANKSGIVING MORNING THESE SHOWERS TURN MORE
WIDESPREAD NORTH OF REDDING THROUGH LASSEN PARK TO AROUND THE I-80
HWY 50...FRONTAL PASSAGE ACROSS THE FAR NORTHERN ZONES TONIGHT
FORECAST BY GFS SOMETIME AROUND 06Z WITH COLDER AIR FILTERING IN
BEHIND. THIS WILL DROP SNOW LEVELS DOWN TO THE 3000-3500 FOOT LEVEL
OVER SHASTA COUNTY. THE AMOUNT OF PRECIPITATION EXPECTED TO FALL AS
SNOW IS FORECAST TO REACH ONLY ABOUT 4 INCHES ACCUMULATION SO AT
THIS TIME NO SNOW ADVISORIES ARE NEEDED. AREAS THAT LOOK TO BE MOST
AFFECTED BY SNOW LEVELS IS ERN SHASTA COUNTY AND THE LASSEN PARK
AREA. TRICK IS THE TIMING...COLDEST AIR MOVES INTO THE NRN ZONES
AFTER MAJORITY OF PRECIP PROGRESSES THROUGH THE CWA. FRONTAL SYSTEM
EXPECTED TO REACH THE NRN SIERRA NEVADA BY EARLY THANKSGIVING
MORNING PRODUCING A FEW INCHES OF SNOWFALL THERE BEFORE MOVING
RAPIDLY EASTWARD LATER THANKSGIVING MORNING. NRN SIERRA SNOW LEVELS
DOWN TO 6000-6500 FOOT LEVEL WITH SRN EXTENT TO I-80 AND HWY 50
CORRIDOR.

MOST OF CWA WILL SEE A CLEARING TREND DURING THE DAY THURSDAY. WEAK
ZONAL FLOW WILL CONTINUE OVER THE CWA THROUGH SATURDAY. WITH THE
BULK OF THE PACIFIC WESTERLIES ENERGY REMAINING NORTH OF THE
STATE...ANY PRECIP DURING THIS TIME PERIOD SHOULD REMAIN NORTH OF
THE CWA. THEREFORE...HAVE KEPT CWA DRY THURSDAY AFTERNOON THROUGH
SATURDAY WITH JUST SLIGHT CHANGES OVER THE NORTHERN MOUNTAINS.

PACIFIC TROUGH FORECAST TO SWING THROUGH NORCAL ON SUNDAY. THE MORE
SOUTHERN ORIGIN OF THIS SYSTEM WILL MAKE IT A LITTLE WARMER THAN
TONIGHTS SYSTEM SO SNOW LEVELS WILL BE A LITTLE HIGHER. GFS TAPS
THIS SYSTEM INTO SOME SUBTROPICAL MOISTURE SO THIS SYSTEM SHOULD BE
A LITTLE WETTER AS WELL. EXTENDED MODELS HINT AT BRINGING STRONG
UPPER RIDGE INTO WEST COAST EARLY NEXT WEEK FOR MORE EXTENDED DRYING
PERIOD.  JCLAPP

&&

.AVIATION...
MAINLY VFR CONDITIONS TODAY AS A WEAK SYSTEM CONTINUES TO MOVE
THROUGH.  AREAS OF MARGINAL VFR TO IFR IN LOW CEILINGS AND FOG
ACROSS THE BAY AREA, VALLEYS AND MOUNTAINS UNTIL AROUND 20Z. A
SMATTERING LIGHT SHOWERS WILL PERSIST OVER THE NORTHERN ROUTES
EMANATING FROM MIDDLE LEVEL CLOUDS FROM 5,000 TO 7,000 FEET IN
ASSOCIATION WITH THIS FRONT WITH SNOW SHOWERS ABOVE 5,000 FEET.
GUSTY SOUTH TO SOUTHWESTERLY SURFACE WINDS WILL DEVELOP IN THE
MOUNTAINS BY THIS AFTERNOON. CHANCES OF PRECIPITATION INCREASE
OVERNIGHT TONIGHT...AND THE SNOW LEVELS WILL DECREASE TO 3,000
ACROSS THE NORTHERN MOUNTAINS AND 4,000 TO 5,000 FEET OVER THE
NORTHERN SIERRA NEVADA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 22, 7:00 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED NOV 22 2006

CAZ013>019-063-064-066>069-231500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED NOV 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD PACIFIC FRONTAL SYSTEM WILL BE MOVING THROUGH NORTHERN
CALIFORNIA LATE TODAY AND EARLY THURSDAY MORNING. SNOW LEVELS ARE
EXPECTED TO DROP TO AS LOW AS 3000 FEET OVER THE MOUNTAINS OF SHASTA
COUNTY AND TO AS LOW AS 4000 FEET OVER THE NORTHERN SIERRA NEVADA.
THE COMBINATION OF SNOW AND BREEZY WINDS ACCOMPANYING THE FRONT
COULD BRING HAZARDOUS DRIVING CONDITIONS TO THE MOUNTAINS OF
NORTHERN CALIFORNIA THANKSGIVING EVE AND MORNING.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.